Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are constant hunger, sore breast and abdominal cramps signs of pregnancy?

Answered by
Dr.
Dr. Jacqueline Brown

OBGYN

Practicing since :1996

Answered : 1425 Questions

default
Posted on Sat, 3 Sep 2016 in Pregnancy
Question: My girlfriend has the depo shot and is 3 days late on her period she just started the shot 3 months ago we took a clear blue test and it said negative but is she having preganncy synptoms such as breast swelling as sorness, cramping and small food cravings what should we do
doctor
Answered by Dr. Jacqueline Brown 57 minutes later
Brief Answer:
Her symptoms are completely normal on the Depo shot

Detailed Answer:
Hello, and I hope I can help you today.

Depo Provera is an extended release hormonal contraceptive which causes bloating, weight gain and mood changes that mimic pregnancy. In addition, most patients have irregular bleeding for 3-6 months when they start Depo Provera, and eventually they stop menstruating altogether.

Depo is normally given every 3 months, but it still works for a few weeks beyond that. It is an extremely effective birth control method, so you really do not have to worry at all about pregnancy as long as she gets her next shot in 3-4 weeks time.

I hope I was able to adequately answer your question today and that this information was helpful. If you need any further assistance, please do not hesitate to contact me.

Best wishes,

Dr. Brown
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Jacqueline Brown 3 hours later
She just got the shot on august 1st
doctor
Answered by Dr. Jacqueline Brown 8 hours later
Brief Answer:
I am sorry- but are you asking another question?

Detailed Answer:
Hello sir,

I do not understand if you are asking another question, but if your girlfriend already got her second shot, then you do not have to worry about pregnancy as a cause of her symptoms. In most women, the irregular bleeding will stop by 6 months or so.

If you need any further clarification, please ask a new question, otherwise thank you for using my services and healthcaremagic.com

Regards,

Dr. Brown
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
default
Follow up: Dr. Jacqueline Brown 1 hour later
This is her third shot she got it on august 1st then started feeling the symptoms about a week after the third shot and she said that she usually gets her period right after but didnt this time so do you think we are okay?
doctor
Answered by Dr. Jacqueline Brown 23 hours later
Brief Answer:
Yes- she is protected against pregnancy and you don't have to worry

Detailed Answer:
Yes- it is normal for women on the Depo shot to stop getting their period after 6-12 months. As long as she continues taking the shot, and she gets them relatively on time, you should be protected against pregnancy, even if she does not menstruate.

So I hope I was able to reassure you with this information and thank you for using healthcaremagic.com,

Dr. Brown
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Hormonal contraceptive

doctor1 MD

hi i was on depo shot for 9 month , now iam off the shot for a bout 2 month and i only got 1 period about 9 days , ive checkd my hormones all was...

doctor1 MD

hi i am 25 yrs old unmarried lady.i hv been suffering 4m PCOS & thyroid disease .recently my hair is falling randomely.my attending gynecologist...

doctor1 MD

For past 3 days have had mild nausea loss of appetite hot & cold flushes and weakness like I may faint if u walk around. Also had loose bowel...

doctor1 MD

I am having constant stomach pain and loss of appetite with lots of gas, constipation, and bloating. I recently stopped taking my Calcium...

doctor1 MD

I'm on the pill and I got up to the stage where I should take the sugar pills. However after two days my period still hadn't come and I was going...

doctor1 MD

Hi I am 22 years old, From XXXXXXX XXXXXXX and I want a non hormonal oral contraceptive pill with what brand or medicine should I go for.? Thank you.

doctor1 MD

I am having an issue with vaginal dryness . I am on the pill Apri and just switched back to loloestrin fe. I know birth control can cause this but...